Hail, Lanier
- When
- August 28, 3:20 PM EST
- Where
- Lanier County, Lakeland
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.030, -83.080
Penny size hail was reported.
Hail fell in Lakeland.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Hail fell in Lakeland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 28, 2:19 PM EST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 319 PM EDT TUE AUG 28 2007 .SYNOPSIS... A BROAD UPPER LEVEL RIDGE IS CENTERED NEAR THE NE COAST OF FL THIS AFTERNOON. A STATIONARY FRONT EXTENDS FROM A SURFACE LOW OFF THE CAROLINAS W ACROSS CENTRAL GA. AN INVERTED TROUGH/TROPICAL WAVE EXTENDS FROM THE NWRN CARIBBEAN SEA INTO THE ERN GOMEX. REGIONAL RADARS SHOWS THE FL PANHANDLE SEA BREEZE ACTIVATED EARLY AND CONVECTION HAS NOW PUSHED INTO SRN AL. THINGS ARE JUST NOW GETTING GOING OVER THE ERN BIG BEND AS OF 19Z. OTHER STORMS HAVE DEVELOPED OVER SE GA. TEMPS HAVE CLIMBED INTO THE LOWER TO MID 90S ACROSS THE REGION. && .SHORT TERM...TONIGHT THROUGH THU NIGHT. THE FORECAST IS A BIT MUDDLED THROUGH THIS PERIOD. THE MODELS ARE FAIRLY CONSISTENT IN SHOWING THE DIFFUSE BOUNDARY TO OUR N PUSHING INTO THE AREA FROM THE NE WED AND WED NIGHT. THE GFS STILL WANTS TO DEVELOP A WAVE ON THE WRN PART OF THE FRONT AND THEN SETTLES THE FRONTAL SYSTEM INTO THE AREA BY FRI. THE NAM DEVELOPS THE WAVE FURTHER E THAN THE GFS. EITHER WAY, THESE WEAK SYNOPTIC SCALE INFLUENCES WILL COMBINE WITH INSITU MOISTURE AND INSTABILITY AND MESOSCALE BOUNDARIES FROM THE SEA BREEZE AND THUNDERSTORM OUTLFOW TO PRODUCE SCATTERED CONVECTION ACROSS THE AREA EACH DAY. TEMPS WILL RETURN TO JUST ABOVE NORMAL, AFTER A COUPLE OF DAYS THAT SAW MAX TEMPS IN THE MID 80S AT TLH ON SUN AND MON. THIS SHOULD KEEP US ON TRACK TO BEAT THE RECORD FOR HOTTEST AUGUST, BUT NOT BY MUCH. .LONG TERM...FRI THROUGH TUE. THE PATTERN CHANGE FROM BROAD UPPER RIDGE TO BAGGY TROUGH SHOULD BE COMPLETE BY THE BEGINNING OF THIS PERIOD. THE WEAK SFC TROUGH IS EXPECTED TO REMAIN IN PLACE ACROSS THE PANHANDLE OR JUST OFFSHORE THROUGH THE UPCOMING WEEKEND. THIS WILL KEEP THE CWA IN A FAVORABLE LOCATION FOR MOISTURE CONVERGENCE AND GOOD COVERAGE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. PLENTY OF DEEP MOISTURE AND ASSOCIATED CLOUDS WILL ALSO HELP KEEP MAX TEMPS DOWN AROUND 90 DEGREES. && .MARINE...TONIGHT SUN. OVERALL WINDS AND SEAS WILL REMAIN ON THE LOW SIDE THROUGH THE PERIOD. OFFSHORE WINDS AT NIGHT WILL VEER TO ONSHORE IN THE AFTERNOON SEA BREEZE. WIND SPEEDS DURING THIS PERIOD LOOK TO PEAK LATE THU INTO THU EVENING OUT OF THE W, BUT THERE WILL BE A LOT OF WIND DIRECTION CHANGES IN THIS WEAK GRADIENT. && .AVIATION...AFTERNOON SHOWERS/STORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH THE EVENING HOURS BEFORE DISSIPATING. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND GUSTY WINDS WHICH CAN LEAD TO BRIEF IFR OR LOWER CONDITIONS. LATER ON TONIGHT AND AROUND DAYBREAK TOMORROW...VSBYS AND CIGS WILL ONCE AGAIN BRIEFLY DROP DOWN TO MVFR/IFR CONDITIONS...MAINLY AT KDHN...KABY...AND KVLD. && .FIRE WEATHER... RED FLAG CRITERIA ARE NOT ANTICIPATED FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 94 73 92 74 / 20 50 30 40 30 PANAMA CITY 78 92 77 91 76 / 20 30 30 40 40 DOTHAN 74 92 73 90 73 / 30 50 40 50 40 ALBANY 74 93 73 92 72 / 30 50 30 40 30 VALDOSTA 72 93 72 93 72 / 30 50 20 30 30 CROSS CITY 74 92 72 92 74 / 20 50 30 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...GIBBS LONG TERM...CAMP/WOOL REST OF DISCUSSION...WOOL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 531 AM EDT TUE AUG 28 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-291000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 531 AM EDT TUE AUG 28 2007 /431 AM CDT TUE AUG 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP TODAY. ISOLATED COASTAL SHOWERS WILL DIMINISH BY MID MORNING WITH THE BEST RAIN CHANCES THIS AFTERNOON AND EVENING ACROSS SOUTH GEORGIA AND SOUTHEAST ALABAMA. CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE THUNDERSTORMS...HOWEVER A FEW STORMS COULD BRIEFLY APPROACH MARGINALLY SEVERE LEVELS WITH STRONG WIND GUSTS...TORRENTIAL RAINFALL...FREQUENT LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TYPICAL LATE AUGUST WEATHER IS EXPECTED...WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. NORMAL HIGH TEMPERATURES SHOULD PERSIST. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED BUT SPOTTERS AND EMERGENCY MANAGERS SHOULD STILL MONITOR THE WEATHER LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 144 PM EDT TUE AUG 28 2007 FLZ007-281830- INLAND WALTON- 1244 PM CDT TUE AUG 28 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN NORTH FLORIDA... * UNTIL 130 PM CDT AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DORCAS...OR 15 MILES NORTHEAST OF CRESTVIEW...MOVING NORTH AT 10 TO 15 MPH. WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53698.